Journal of Mathematics of Kyoto University

On a class of multiplicity-free nilpotent $K_{\mathbb{C}}$-orbits

Birne Binegar

Full-text: Open access

Abstract

Let $G$ be a real, connected, noncompact, semisimple Lie group, let $K_{\mathbb{C}}$ be the complexification of a maximal compact subgroup $K$ of $G$, and let $\mathfrak{g} = \mathfrak{k} + \mathfrak{p}$ be the corresponding Cartan decomposition of the complexified Lie algebra of $G$. Sequences of strongly orthogonal noncompact weights are constructed and classified for each real noncompact simple Lie group of classical type. We show that for each partial subsequence {$\gamma _{1},\ldots ,\gamma _{i}$} there is a corresponding family of nilpotent $K_{\mathbb{C}}$-orbits in $\mathfrak{p}$, ordered by inclusion and such that the representation of $K$ on the ring of regular functions on each orbit is multiplicity-free. The $K$-types of regular functions on the orbits and the regular functions on their closures are both explicitly identified and demonstrated to coincide, with one exception in the Hermitian symmetric case. The classification presented also includes the specification of a base point for each orbit and exhibits a corresponding system of restricted roots with multiplicities. A formula for the leading term of the Hilbert polynomials corresponding to these orbits is given. This formula, together with the restricted root data, allows the determination of the dimensions of these orbits and the algebraic-geometric degree of their closures. In an appendix, the location of these orbits within D. King’s classification of spherical nilpotent orbits in complex symmetric spaces is depicted via signed partitions and Hasse diagrams.

Article information

Source
J. Math. Kyoto Univ., Volume 47, Number 4 (2007), 735-766.

Dates
First available in Project Euclid: 19 August 2009

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1250692287

Digital Object Identifier
doi:10.1215/kjm/1250692287

Mathematical Reviews number (MathSciNet)
MR2413063

Zentralblatt MATH identifier
1148.22010

Subjects
Primary: 22Exx: Lie groups {For the topology of Lie groups and homogeneous spaces, see 57Sxx, 57Txx; for analysis thereon, see 43A80, 43A85, 43A90}
Secondary: 14L30: Group actions on varieties or schemes (quotients) [See also 13A50, 14L24, 14M17] 32Mxx: Complex spaces with a group of automorphisms

Citation

Binegar, Birne. On a class of multiplicity-free nilpotent $K_{\mathbb{C}}$-orbits. J. Math. Kyoto Univ. 47 (2007), no. 4, 735--766. doi:10.1215/kjm/1250692287. https://projecteuclid.org/euclid.kjm/1250692287


Export citation